Key result
Heparin infusion triggers spontaneous atraumatic shoulder hemarthrosis mimicking acute cardiac symptoms in NSTEMI.
Why the study?
Heparin-induced hemarthrosis is a rare event with very few reported cases in contemporary literature, especially in patients lacking underlying thrombophilia or platelet disorders.
Case Report (n=1)
No
Spontaneous hemarthrosis is a rare but important complication of heparin therapy that can mimic acute cardiac symptoms in patients with underlying cardiac comorbidities.
Raises awareness of rare heparin-induced hemarthrosis mimicking ACS; hypothesis-generating for bleeding risk in elderly NSTEMI patients.
Hemarthrosis secondary to heparin use is a scarce event, especially in patients with no underlying thrombophilia or platelet disorders. Although previously associated with thrombophilia, platelet disorders, or secondary to fibrinolytic therapy, to date, there are very few reported cases in contemporary literature for heparin-induced hemarthrosis. In this article, we report a case of left shoulder joint inferior subluxation secondary to heparin-induced hemarthrosis in an 81-year-old male with an extensive cardiac history and multiple comorbidities. This case report depicts a rare event and discusses its clinical implications aiding healthcare professionals in an early diagnosis and timely management.
No takes yet. Share an insight, caveat, or question.
Padda et al. (2023) conducted a case report in NSTEMI (n=1). Heparin infusion was evaluated on Hemarthrosis. Heparin infusion in an 81-year-old male treated for NSTEMI caused spontaneous atraumatic left shoulder hemarthrosis, mimicking acute cardiac symptoms.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: